Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 29, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 22, 2014, 7:22 PM EDT for 8 counties in Kentucky. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2014, 7:22 PM EDT (23:22 UTC)
- Expired
- Aug 23, 2014, 1:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bath County, KY, Estill County, KY, Lee County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 57 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 7:35 PM EDT | FLASH FLOOD | Jeffersonville, KY | FLASH FLOODING WAS REPORTED IN JEFFERSONVILLE ON SAW MILL ROAD AND NORMAN ROAD. |
| Aug 22, 7:50 PM EDT | HEAVY RAIN 1.7 | 4 Ese Stanton, KY | 45 MINUTE STORM TOTAL BETWEEN 1905 AND 1950 PM. THE BULK OF THIS RAIN...1.30 INCHES...FELL IN 20 MINUTES. THE NEARBY CREEK WAS REPORTEDLY OUT OF ITS BANKS FOR A TIME...BUT HAS SINCE RECEEDED. |
| Aug 22, 8:30 PM EDT | FLASH FLOOD | 1 Sw Campton, KY | FLOODWATER FROM A STREAM FLOWING OVER A BRIDGE ALONG BEAR PEN CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058
WGUS53 KJKL 222322
FFWJKL
KYC011-065-129-165-173-175-197-237-230530-
/O.NEW.KJKL.FF.W.0029.140822T2322Z-140823T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
722 PM EDT FRI AUG 22 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTH CENTRAL BATH COUNTY IN EAST CENTRAL KENTUCKY...
MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
NORTH CENTRAL LEE COUNTY IN SOUTHEAST KENTUCKY...
NORTHEASTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
POWELL COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
WEST CENTRAL MORGAN COUNTY IN SOUTHEAST KENTUCKY...
WESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 130 AM EDT SATURDAY
* AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATES THAT AS MUCH AS TWO INCHES OF
RAIN PER HOUR OR MORE WAS FALLING FROM THUNDERSTORMS MOVING
ACROSS THE AREA. ALTHOUGH THE STORMS ARE TAPERING OFF IN
MONTGOMERY COUNTY...THE STORMS WILL WORK ACROSS THE REMAINDER OF
THE WARNED AREA FOR THE NEXT ONE TO TWO HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BUT ARE NOT LIMITED TO...CAMPTON...MOUNT STERLING...STANTON...
AIREDALE...BEAN...BOOTH... BOWEN...CALABOOSE...CAMARGO...CAT
CREEK...CEDAR GROVES...CLAY CITY...CLAY LICK...COONS STATION...
CORNWELL...DENNISTON...FAGAN...FINCASTLE...FIXER...FURNACE...
GATEWOODS STATION...GLENCAIRN... GOSNEYVILLE...GRANNIE...GRASSY
LICK...HAYSTACK...HIGH FALLS... JEFFERSONVILLE...JENSON AND
KLONDIKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3786 8340 3759 8363 3787 8401 3792 8400
3794 8398 3810 8408 3813 8407
$$
PELTON2 follow-up statements
911
WGUS73 KJKL 230418
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1218 AM EDT SAT AUG 23 2014
KYC011-065-129-165-173-175-197-237-230530-
/O.CON.KJKL.FF.W.0029.000000T0000Z-140823T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENIFEE KY-MONTGOMERY KY-MORGAN KY-POWELL KY-WOLFE KY-LEE KY-BATH KY-
ESTILL KY-
1218 AM EDT SAT AUG 23 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN ESTILL...
EXTREME SOUTH CENTRAL BATH...NORTH CENTRAL LEE...WESTERN WOLFE...
POWELL...WEST CENTRAL MORGAN...MONTGOMERY AND SOUTHERN MENIFEE
COUNTIES UNTIL 130 AM EDT...
AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVING MOVED ACROSS THE
WARNED AREA. ALTHOUGH RAINFALL HAS SINCE COME TO AN END...CONTINUED
RUNOFF AND ONGOING FLASH FLOODING WILL BE A CONCERN OVER THE NEXT
FEW HOURS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
CAMPTON...MOUNT STERLING...STANTON...AIREDALE...BEAN...BOOTH...
BOWEN...CALABOOSE...CAMARGO...CAT CREEK...CEDAR GROVES...CLAY CITY...
CLAY LICK...COONS STATION...CORNWELL...FAGAN...FINCASTLE...FIXER...
FURNACE...GATEWOODS STATION...GLENCAIRN...GOSNEYVILLE...GRANNIE...
GRASSY LICK...HAYSTACK...HIGH FALLS...JEFFERSONVILLE...JENSON...
KLONDIKE AND KNOWLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM PREVIOUS STORMS WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO
FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3786 8340 3759 8363 3787 8401 3792 8400
3794 8398 3810 8408 3813 8407
$$
JMW878
WGUS73 KJKL 230522
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
122 AM EDT SAT AUG 23 2014
KYC011-065-129-165-173-175-197-237-230537-
/O.EXP.KJKL.FF.W.0029.000000T0000Z-140823T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENIFEE KY-MONTGOMERY KY-MORGAN KY-POWELL KY-WOLFE KY-LEE KY-BATH KY-
ESTILL KY-
122 AM EDT SAT AUG 23 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
ESTILL...EXTREME SOUTH CENTRAL BATH...NORTH CENTRAL LEE...WESTERN
WOLFE...POWELL...WEST CENTRAL MORGAN...MONTGOMERY AND SOUTHERN
MENIFEE COUNTIES WILL BE ALLOWED TO EXPIRE AT 130 AM EDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3786 8340 3759 8363 3787 8401 3792 8400
3794 8398 3810 8408 3813 8407
$$
JPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:35 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 22, 3:35 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 335 PM EDT FRI AUG 22 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 335 PM EDT FRI AUG 22 2014 18Z SFC ANALYSIS SHOWS A CONVECTIVELY WASHED OUT BOUNDARY JUST NORTH OF THE OHIO RIVER. THIS LEADS BACK WEST TO A DEVELOPING AREA OF LOW PRESSURE OVER THE HIGH PLAINS. MEANWHILE...AN AREA OF HIGH PRESSURE IS FOUND THROUGH THE DEEP SOUTH. ALOFT...A FAIRLY STRONG RIDGE OF HIGH HEIGHTS STRETCHES FROM THE SOUTHERN PLAINS THROUGH THE LOWER MISSISSIPPI RIVER VALLEY AND ACROSS THE DEEP SOUTH WHILE TROUGHING IS FOUND OVER NEW ENGLAND. BETWEEN THESE UPPER LEVEL FEATURES...A COUPLE OF SHORTWAVES ARE PASSING BY TO THE NORTHEAST. THE LEADING ONE OF THESE IS RESPONSIBLE FOR BETTER DEVELOPMENT OF CONVECTION OVER FAR EASTERN KENTUCKY AND WESTERN WEST VIRGINIA. ELSEWHERE...TO THE WEST OF THIS AREA...A FEW SCATTERED SHOWERS AND THUNDERSTORMS ARE TAKING SHAPE ALONG AN OLD OUTFLOW BOUNDARY FROM THE PRE DAWN MCS THAT MOVED THROUGH OHIO EARLY THIS MORNING. WITH THE BULK OF THE ACTIVITY HOLDING OFF UNTIL LATER IN THE AFTERNOON...TEMPERATURES HAVE CLIMBED INTO THE UPPER 80S FOR MOST LOCATIONS WITH A FEW 90 DEGREE READINGS NOTED. DEWPOINTS IN THE LOWER AND MIDDLE 70S ARE MAKING FOR MISERABLE HEAT INDICES THROUGH THE AREA AND WILL BE PROVIDING FUEL FOR STORM DEVELOPMENT. WINDS ARE GENERALLY FROM THE WEST SOUTHWEST AT 5 TO 10 KTS WITH A FEW GUSTS TO 15 KTS. THE MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM ALOFT AS THEY ALL WOBBLE AND WEAKEN SLIGHTLY THE RIDGE TO OUR WEST IN THE FACE OF THE NEW ENGLAND TROUGH DROPPING NEARLY DUE SOUTH TO THE MID ATLANTIC COAST BY SUNDAY MORNING. DESPITE THE MOVEMENT OF THESE LARGER FEATURES...THE TRACK OF SHORTWAVES WILL CONTINUE TO PASS THROUGH FAR EASTERN KENTUCKY...JUST ORIENTATED MORE NORTH TO SOUTH BY THE END OF THE PERIOD. GIVEN THE MODEL AGREEMENT AND THE SMALLER SCALE NATURE OF THE PERIODIC MCS ACTIVITY HAVE FAVORED THE HIGHER RESOLUTION MODELS LIKE THE HRRR AND NAM12 FOR THIS FORECAST. SENSIBLE WEATHER WILL FEATURE A THREAT OF STORMS INTO THE EVENING... PERHAPS LENGTHENED BY ANY DEVELOPMENT TO THE NORTHWEST THAT COULD MOVE INTO AT LEAST THE NORTHWEST PORTION OF THE JKL CWA AFTER DARK... PER THE LATEST HRRR. SIMILAR TO LAST EVENING...THE MAIN THREATS WITH ANY STORMS WILL BE GUSTY WINDS AND TORRENTIAL DOWNPOURS OF RAIN. AGAIN TONIGHT...WOULD ANTICIPATE PATCHY FOG THROUGH THE AREA AND THE POTENTIAL FOR DENSE SPOTS LOCALLY GIVEN ANY CLEARING. AFTER A MUGGY NIGHT...ANOTHER WARM AND HUMID DAY CAN BE EXPECTED FOR SATURDAY WITH MID LEVEL CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE ENTIRETY WITH ONLY A SLIGHT FAVORING OF THE LATE AFTERNOON AND EARLY EVENING HOURS. HIGH PWS AND INSTABILITY DURING THE DAY WILL SET THE TABLE FOR A CONTINUED THREAT OF EXCESSIVE RAINFALL AND STRONG STORMS...THOUGH THE SEVERE RISK WILL BE LIMITED BY A GENERALLY BENIGN NORTHWEST WIND FIELD ALOFT. SIMILARLY...SATURDAY NIGHT WILL BE ANOTHER MUGGY AND WARM ONE WITH PATCHY FOG ANTICIPATED FOR PLACES THAT WOULD HAVE SEEN RAIN DURING THE DAY. CANNOT RULE OUT ADDITIONAL SHOWER AND STORM ACTIVITY INTO EARLY SUNDAY GIVEN THE UPPER LEVEL PATTERN AND NEARBY SFC BOUNDARIES. AGAIN USED THE CONSSHORT AS A STARTING POINT FOR THE T/TD/WINDS THROUGH THE FIRST 24 HOURS AND THE SUPERBLEND THEREAFTER. MADE SOME MINOR ADJUSTMENTS BASED ON TERRAIN FOR LOWS TONIGHT AND SATURDAY NIGHT. AS FOR POPS...ENDED UP IN BETWEEN THE MAV AND THE WETTER MET GUIDANCE FOR MOST OF THE SHORT TERM PORTION OF THE FORECAST. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 255 PM EDT FRI AUG 22 2014 STRONG RIDGING WILL CONTINUE TO DEVELOP OVER THE EASTERN CONUS LATE IN THE WEEKEND THROUGH THE EARLY PART OF NEXT WEEK. AS THE CENTER OF THE HIGH PUSHES OVERHEAD EARLY NEXT WEEK...IT WILL SEND SOME SLIGHTLY DRIER AIR INTO EASTERN KENTUCKY...FINALLY BRINGING A TEMPORARY END TO THE RAIN CHANCES. HAVE BEEN GOING WITH LOW POPS EARLY NEXT WEEK...BUT GIVEN THE NATURE OF THE DRY AIR...HAVE OPTED TO GO WITH DRY WEATHER EARLY TO MIDDLE PART OF NEXT WEEK. IN FACT...DEWPOINTS MAY GET LOW ENOUGH TO WARRANT A FEW TEMPERATURES INTO THE LOWER AND MIDDLE 60S TUESDAY AND WEDNESDAY MORNINGS. CANNOT RULE OUT SOME SHOWERS ON SUNDAY OR SUNDAY EVENING PRIOR TO THE DEPARTURE OF THE BETTER MID LEVEL MOISTURE. HOWEVER...EVEN THIS ACTIVITY WILL LIKELY BE LESS THAN WHAT WE HAVE SEEN RECENTLY. THUS...OVERALL...LOOK FOR A QUIETER STRETCH OF WEATHER INTO THE MIDDLE OF NEXT WEEK. BY LATE IN THE PERIOD. THE RIDGE MAY BEGIN TO BREAK DOWN AS A SHORTWAVE TROUGH MOVING ACROSS THE GREAT LAKES PUSHES A BOUNDARY SOUTHWARD INTO THE OHIO RIVER VALLEY. TOO MUCH UNCERTAINTY WITH THIS BOUNDARY TO GO WITH ANYTHING MORE THAN CHANCE POPS FROM THURSDAY ONWARD. THE 00Z ECMWF HAD PUT THE BOUNDARY OVER EASTERN KENTUCKY...BUT THE 12Z RUN HAS KEPT IT TO THE NORTH THROUGH WEEKS END. IF THE BOUNDARY STAYS NORTH...PROBABLY GOING TO SEE WARMER AND HUMID CONDITIONS PERSISTING THROUGH THE SECOND HALF OF NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 200 PM EDT FRI AUG 22 2014 STILL AWAITING DEVELOPMENT OF STORMS THROUGH EAST KENTUCKY THIS AFTERNOON. WITHOUT A CLEAR INDICATION OF WHERE THEY WILL BE POPPING AND AFFECTING THE TAF SITES HAVE LEFT THEM WITH VCTS THROUGH THE REST OF THE DAY AND INTO THE EVENING BEFORE BACKING OFF TO JUST SOME VCSH AND LIGHT FOG LATER TONIGHT. WITH THE HIGH LEVEL OF MOISTURE OUT THERE SOME OF THE DECKS OF CLOUDS HAVE COME IN RATHER LOW FOR THE MIDDLE OF THE DAY...ESPECIALLY IN THE NORTHEAST PARTS OF THE AREA. EXPECT THIS TO BE THE CASE INTERMITTENTLY THROUGH THE FIRST PART OF THE EVENING AND ALSO WITH ANY STORM...HOWEVER...MUCH OF THE TIME AT THE SITES CIGS WILL BE VFR IF THERE AT ALL. A SIMILAR SET UP FOR TOMORROW WILL CONTINUE THE THREAT OF SHOWERS AND STORMS THROUGH THE DAY WITH A POTENTIAL FOR MVFR CIGS AND VIS WITH ANY CONVECTION. WINDS THROUGH THE PERIOD WILL BE LIGHT AND VARIABLE EXPECT DURING PEAK HEATING WHEN SOME MAINLY WESTERLY BREEZES WILL TOP OUT BETWEEN 5 AND 10 KTS. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GREIF LONG TERM...KAS AVIATION...GREIF
Hazardous weather outlook, Aug 22, 3:50 PM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 350 PM EDT FRI AUG 22 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-232300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 350 PM EDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO TONIGHT. SOME OF THE STORMS LATE THIS AFTERNOON AND THIS EVENING COULD APPROACH SEVERE LIMITS...POSSIBLY CONTAINING DAMAGING WINDS AND LARGE HAIL. ISOLATED FLASH FLOODING WILL ALSO BE A CONCERN WHERE STORMS TRACK REPEATEDLY OVER THE SAME LOCATIONS. HEAT INDICES WILL BE NEAR 100 DEGREES IN MANY LOCATIONS LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WITH A POTENTIAL FOR HEAVY RAIN ARE ANTICIPATED SATURDAY AND INTO SATURDAY NIGHT. HEAT INDICES WILL APPROACH 100 DEGREES FOR SOME LOCATIONS SATURDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE FROM LATE THIS AFTERNOON THROUGH TONIGHT. GREIF/KAS
In the hours before
Special weather statement, Aug 22, 3:58 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
358 PM EDT FRI AUG 22 2014
KYZ113-115-117-222030-
KNOTT-LESLIE-PERRY-
358 PM EDT FRI AUG 22 2014
...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 430 PM EDT FRIDAY AFTERNOON...
SOUTHWESTERN KNOTT...
NORTHEASTERN LESLIE AND
PERRY.
AT 357 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR KRYPTON...OR 7 MILES NORTHWEST OF HAZARD...MOVING
SOUTHEAST AT 20 MPH.
RESIDENTS SHOULD EXPECT BRIEF VERY HEAVY RAIN...WITH RAINFALL RATES
BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS UP TO 30 MPH...AND
FREQUENT LIGHTNING IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3710 8319 3733 8352 3738 8345 3734 8339
3737 8336 3736 8336 3736 8334 3738 8333
3738 8331 3739 8330 3740 8326 3724 8291
TIME...MOT...LOC 1957Z 307DEG 18KT 3730 8329
PELTONSpecial weather statement, Aug 22, 4:34 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
434 PM EDT FRI AUG 22 2014
KYZ088-113-115-117-118-222115-
KNOTT-LESLIE-LETCHER-PERRY-HARLAN-
434 PM EDT FRI AUG 22 2014
...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 515 PM EDT FRIDAY AFTERNOON...
SOUTHERN KNOTT...
EAST CENTRAL LESLIE...
LETCHER...
SOUTHEASTERN PERRY AND
EASTERN HARLAN.
AT 434 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
VIPER...OR 8 MILES SOUTHEAST OF HAZARD...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CORNETTSVILLE
AROUND 440 PM EDT...ULVAH AROUND 445 PM EDT...HALLIE AROUND 450 PM
EDT...BANKS AROUND 455 PM EDT...DEFEATED CREEK AROUND 500 PM EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS UP TO 35 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3725 8335 3734 8290 3717 8261 3711 8272
3704 8272 3702 8274 3700 8282 3697 8286
3693 8285 3690 8287 3687 8291 3684 8301
3685 8307 3678 8313 3675 8312 3674 8316
TIME...MOT...LOC 2034Z 325DEG 18KT 3715 8311
PELTONSpecial weather statement, Aug 22, 5:03 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
503 PM EDT FRI AUG 22 2014
KYZ088-118-222130-
LETCHER-HARLAN-
503 PM EDT FRI AUG 22 2014
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 530
PM EDT FRIDAY AFTERNOON...
SOUTHWESTERN LETCHER AND
NORTHEASTERN HARLAN.
AT 503 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LYNCH...OR 12
MILES SOUTHWEST OF WHITESBURG...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BIG BLACK
MOUNTAIN AROUND 510 PM EDT...
RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AND FREQUENT
LIGHTNING IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3700 8306 3709 8290 3701 8279 3700 8282
3697 8286 3695 8285 3693 8285 3691 8287
3690 8287 3686 8293 3687 8295
TIME...MOT...LOC 2103Z 316DEG 20KT 3696 8290
PELTONSpecial weather statement, Aug 22, 6:31 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
631 PM EDT FRI AUG 22 2014
KYZ058-111-112-114-222300-
ESTILL-OWSLEY-LEE-BREATHITT-
631 PM EDT FRI AUG 22 2014
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 700
PM EDT FRIDAY EVENING...
NORTH CENTRAL OWSLEY...
LEE...
WEST CENTRAL BREATHITT AND
EAST CENTRAL ESTILL.
AT 631 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WHYNOT...OR 7
MILES NORTHWEST OF BEATTYVILLE...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MOUNT OLIVE
AROUND 640 PM EDT...BEATTYVILLE AROUND 645 PM EDT...MALONEY AROUND
650 PM EDT...ST. HELENS AROUND 655 PM EDT...TALLEGA AROUND 700 PM
EDT...
RESIDENTS SHOULD EXPECT VERY HEAVY RAIN RATES...WITH RAINFALL RATES
BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS AS HIGH AS 35 TO
45 MPH... FREQUENT LIGHTNING AND HAIL UP TO PENNY SIZE IN THESE
AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3769 8365 3766 8361 3764 8352 3764 8350
3762 8349 3763 8347 3745 8361 3766 8392
3776 8386 3776 8385
TIME...MOT...LOC 2231Z 305DEG 19KT 3765 8377
PELTONSpecial weather statement, Aug 22, 6:54 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
654 PM EDT FRI AUG 22 2014
KYZ050-058>060-111-222330-
MENIFEE-MONTGOMERY-POWELL-ESTILL-LEE-
654 PM EDT FRI AUG 22 2014
...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 730
PM EDT FRIDAY EVENING...
WESTERN MENIFEE...
SOUTHERN MONTGOMERY...
POWELL...
EXTREME NORTH CENTRAL LEE AND
NORTHEASTERN ESTILL.
AT 654 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KLONDIKE...OR
8 MILES SOUTHWEST OF MOUNT STERLING...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LEVEE AROUND
700 PM EDT...WESTBEND AROUND 705 PM EDT...CLAY CITY AROUND 710 PM
EDT...VAUGHNS MILL AROUND 715 PM EDT...STANTON AROUND 720 PM EDT...
RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATE OF TWO
INCHES PER HOUR OR MORE...GUSTY WINDS UP TO 45 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3787 8360 3769 8376 3786 8403 3787 8403
3787 8400 3792 8400 3794 8398 3806 8405
3809 8406 3810 8405
TIME...MOT...LOC 2254Z 305DEG 26KT 3797 8402
PELTONSpecial weather statement, Aug 22, 6:59 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
659 PM EDT FRI AUG 22 2014
KYZ107-109-110-119-120-222330-
JOHNSON-MARTIN-MAGOFFIN-PIKE-FLOYD-
659 PM EDT FRI AUG 22 2014
...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 730 PM EDT FRIDAY EVENING...
SOUTHERN JOHNSON...
NORTH CENTRAL MAGOFFIN...
MARTIN...
NORTHERN PIKE AND
NORTHEASTERN FLOYD.
AT 659 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF INEZ TO 7 MILES SOUTHEAST OF INEZ TO
8 MILES SOUTHWEST OF INEZ TO 7 MILES NORTHEAST OF PRESTONSBURG TO
PAINTSVILLE TO 7 MILES SOUTHWEST OF PAINTSVILLE...MOVING SOUTHEAST
AT 30 MPH.
LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PLEASANT AROUND
705 PM EDT...MOREE AROUND 710 PM EDT...WHITEPOST AROUND 715 PM EDT...
RURAL AROUND 720 PM EDT...MCCOMBS AROUND 725 PM EDT...
RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...WITH RAINFALL RATES OF ONE
TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND POSSIBLY SMALL HAIL IN THESE AREAS.
THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.
&&
LAT...LON 3757 8263 3786 8305 3784 8291 3790 8243
3788 8241 3783 8240 3778 8232 3774 8232
3770 8229 3768 8229 3766 8226 3767 8224
3763 8221 3765 8218 3762 8216
TIME...MOT...LOC 2259Z 298DEG 27KT 3784 8234 3778 8243
3776 8260 3775 8268 3774 8282 3777 8291
PELTONThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:22 PM EDT | Special Weather Statement | JKL | Pike | 38 min |
| Aug 22, 3:58 PM EDT | Special Weather Statement | JKL | Perry | 32 min |
| Aug 22, 4:21 PM EDT | Areal Flood Advisory | JKL | Knott, Leslie, Letcher, Perry | 7 hr |
| Aug 22, 4:34 PM EDT | Special Weather Statement | JKL | Letcher, Perry | 41 min |
| Aug 22, 4:46 PM EDT | Areal Flood Advisory | JKL | Harlan, Letcher, Perry | 4 hr |
| Aug 22, 5:03 PM EDT | Special Weather Statement | JKL | Letcher | 27 min |
| Aug 22, 6:31 PM EDT | Special Weather Statement | JKL | Lee | 29 min |
| Aug 22, 6:45 PM EDT | Areal Flood Advisory | JKL | Martin, Pike | 4 hr |
| Aug 22, 6:50 PM EDT | Areal Flood Advisory | JKL | Bath, Estill, Menifee, Montgomery, Powell | 4 hr |
| Aug 22, 6:54 PM EDT | Special Weather Statement | JKL | Powell | 36 min |
| Aug 22, 6:59 PM EDT | Special Weather Statement | JKL | Johnson, Martin | 31 min |
| Aug 22, 7:34 PM EDT | Special Weather Statement | JKL | Floyd, Pike | 41 min |
| Aug 22, 7:40 PM EDT | Special Weather Statement | JKL | Breathitt, Estill, Lee, Magoffin, Menifee, Owsley and 2 more | 50 min |
Nearby
Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.